Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 261, NWS Lincoln, IL

September 8, 2008Douglas County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Sep 8, 2008, 2:04 PM CDT for Douglas County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2008, 2:04 PM CDT (19:04 UTC)
Expired
Sep 8, 2008, 2:45 PM CDT
In force
41 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

County Douglas County, IL

The radar

The Lincoln radar (KILX), 114 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 081904
SVRILX
ILC041-081945-
/O.NEW.KILX.SV.W.0261.080908T1904Z-080908T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
204 PM CDT MON SEP 8 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 245 PM CDT.

* AT 205 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTH OF ATWOOD...OR ABOUT 10 MILES
  SOUTHWEST OF TUSCOLA...AND WAS MOVING EAST AT 39 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TUSCOLA...
  CAMARGO...
  NEWMAN...

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 207 AND 215.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY
AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3979 8797 3969 8798 3969 8805 3975 8847
      3981 8847 3989 8793 3988 8795 3980 8795
TIME...MOT...LOC 1905Z 266DEG 34KT 3973 8838

$$

BARKER
3 follow-up statements
000 
WWUS53 KILX 081916
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
216 PM CDT MON SEP 8 2008

ILC041-081945-
/O.CON.KILX.SV.W.0261.000000T0000Z-080908T1945Z/
DOUGLAS-
216 PM CDT MON SEP 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT 
FOR EASTERN AND SOUTHERN DOUGLAS COUNTY...

AT 212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED 4 MILES SOUTH OF TUSCOLA...MOVING EAST AT 46
MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  MURDOCK...
  NEWMAN...

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 207 AND 215.

IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY
FROM WINDOWS. DO NOT TAKE SHELTER UNDER TREES OR PICNIC SHELTERS.
FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS.

LAT...LON 3980 8795 3979 8797 3969 8798 3969 8805
      3973 8832 3984 8829 3989 8793 3988 8795
      3983 8796
TIME...MOT...LOC 1916Z 269DEG 40KT 3975 8820

$$

BARKER
000 
WWUS53 KILX 081930
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT MON SEP 8 2008

ILC041-081945-
/O.CON.KILX.SV.W.0261.000000T0000Z-080908T1945Z/
DOUGLAS-
230 PM CDT MON SEP 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR EASTERN DOUGLAS COUNTY...

AT 224 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 5 MILES SOUTHWEST OF MURDOCK...OR ABOUT 10 MILES SOUTHEAST OF
TUSCOLA...MOVING EAST AT 36 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  NEWMAN...

IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY
FROM WINDOWS. DO NOT TAKE SHELTER UNDER TREES OR PICNIC SHELTERS.
FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS.

LAT...LON 3979 8797 3969 8798 3969 8805 3970 8809
      3971 8820 3985 8810 3985 8797 3981 8795
TIME...MOT...LOC 1930Z 275DEG 31KT 3973 8805

$$

BARKER
000 
WWUS53 KILX 081943
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
243 PM CDT MON SEP 8 2008

ILC041-081954-
/O.EXP.KILX.SV.W.0261.000000T0000Z-080908T1945Z/
DOUGLAS-
244 PM CDT MON SEP 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DOUGLAS COUNTY EXPIRES
AT 245 PM CDT...

AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3979 8797 3969 8798 3969 8805 3970 8809
      3971 8820 3985 8810 3985 8797 3981 8795
TIME...MOT...LOC 1944Z 275DEG 31KT 3972 8789

$$

BARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 12:52 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Sep 8, 12:52 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1252 PM CDT MON SEP 8 2008

.DISCUSSION...
ISSUED 943 AM CDT MON SEP 8 2008

VIGOROUS MID-LEVEL WAVE TRACKING ACROSS THE NORTHERN PLAINS HAS
TRIGGERED A CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS
IOWA...NORTHERN MISSOURI...AND WEST-CENTRAL ILLINOIS THIS MORNING.
AS OF 1430Z...THE PRECIPITATION HAS REACHED AS FAR EAST AS THE
ILLINOIS RIVER VALLEY...WHILE THE REST OF CENTRAL AND SOUTHEAST
ILLINOIS REMAINED DRY. 12Z NAM-WRF IS HANDLING THIS PRECIP AREA
QUITE WELL...SO WILL FOLLOW ITS SOLUTION CLOSELY. BASED ON NAM-WRF
PROGS...AS WELL AS LATEST SATELLITE/RADAR LOOPS...IT APPEARS BULK
OF RAINFALL WILL REMAIN ALONG AND NORTH OF A JACKSONVILLE TO
BLOOMINGTON LINE THROUGHOUT THE DAY...BEFORE GRADUALLY SHIFTING
FURTHER EAST AND SOUTH BY LATE THIS AFTERNOON INTO THE EVENING.
HAVE INCREASED POPS ACROSS THE NORTHERN KILX CWA TO NEAR 100
PERCENT...WITH LIKELY POPS ALONG AND NORTH OF I-72. FURTHER
SOUTH...WILL KEEP THINGS DRY ALONG AND SOUTH OF I-70 UNTIL
INTRODUCING JUST A SLIGHT CHANCE FOR SHOWERS/STORMS THIS
AFTERNOON. WITH PLENTY OF SUNSHINE STILL NOTED ACROSS THE SE
CWA...TEMPS ARE ALREADY APPROACHING THE 70 DEGREE MARK FROM
MATTOON SOUTHWARD. MEANWHILE...RAIN-COOLED READINGS IN THE LOWER
60S ARE COMMON ACROSS THE ILLINOIS RIVER VALLEY. HAVE UPDATED
AFTERNOON HIGH TEMPS ACCORDINGLY...WITH READINGS RANGING FROM THE
MIDDLE 60S IN THE PEORIA AND GALESBURG AREAS...TO AROUND 70 IN
SPRINGFIELD AND CHAMPAIGN...TO THE MIDDLE 80S IN LAWRENCEVILLE.

&&

.AVIATION...
ISSUED 1252 PM CDT MON SEP 8 2008

LINE OF CONVECTION CURRENTLY EXTENDING FROM NEAR KCMI TO KDEC WILL
CONTINUE TO PUSH EASTWARD AND WILL BE EAST OF THE TAF SITES BY
19Z. MEANWHILE...ONLY SCATTERED LIGHT SHOWERS ARE NOTED BEHIND
THIS LINE ACROSS THE REMAINDER OF THE AREA. WITH COLD
FRONT/OUTFLOW BOUNDARY DROPPING SOUTH OF THE I-72 CORRIDOR EARLY
THIS AFTERNOON...WINDS AT ALL TERMINALS WILL GENERALLY BE
N/NE...BUT WILL TURN TO THE N/NW BY EVENING AS LOW PRESSURE TRACKS
ACROSS CENTRAL ILLINOIS. WILL BE KEEPING AN EYE ON POTENTIAL
RE-DEVELOPMENT OF CONVECTION LATER TODAY...BUT AT THIS POINT IT
APPEARS THE BEST LIKELIHOOD OF THAT HAPPENING WILL BE A BIT
FURTHER SOUTH. WILL THEREFORE ONLY MENTION VCTS AT THE TAF SITES
THIS AFTERNOON/EVENING. DRIER AIR BEGINS TO ADVECT SOUTHWARD AFTER
MIDNIGHT...WITH MODEL RH PROFILES SUGGESTING CLEARING SKIES AT
KPIA BY AROUND 07Z...THEN FURTHER SOUTHEAST AT KDEC AND KCMI
CLOSER TO 11Z OR 12Z. WITH PLENTY OF LOW-LEVEL MOISTURE IN PLACE
AND LIGHT WINDS...HAVE INCLUDED SOME PATCHY FOG TOWARD
DAWN...ESPECIALLY IN KPIA AND KBMI WHERE SKIES WILL CLEAR FIRST.

BARNES
&&

.PREV DISCUSSION...
ISSUED 340 AM CDT MON SEP 8 2008

00Z SHORT RANGE MODELS ARE IN BETTER AGREEMENT WITH HANDLING A
FAIRLY VIGOROUS MID/UPPER LEVEL TROF THAT MOVES EAST ACROSS THE
GREAT LAKES DRIVING A SHARPENING COLD FRONT FROM SE WI/IA SE
THROUGH IL TODAY AND THIS EVENING. FORECAST CHALLENGE IS HOW HIGH
OF RAIN CHANCES AND ALSO ADDRESSING SPC/S SLIGHT RISK THIS
AFTERNOON/EVENING SOUTH OF PEORIA. ANOTHER FORECAST CHALLENGE IS
HIGHS TODAY WITH A LARGE TEMPERATURE GRADIENT EXPECTED FROM NW TO
SE. HIGH PRESSURE SLATED TO BUILD INTO IL TUE CLEARING SKIES AND
KEEPING IT DRY THROUGH WED NIGHT AS IT DRIFTS EAST INTO NEW
ENGLAND. MODELS DIFFER WITH HANDLING 2ND WX SYSTEM LATER THIS WEEK
AS A COLD FRONT MOVES SE INTO IL THU NIGHT. GFS MORE AGGRESSIVE IN
BRINGING IN MORE QPF INTO CENTRAL IL THU WHILE ECMWF BRINGS IN QPF
THU NIGHT.

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT.

A WEAKENING WEST TO EAST BAND OF SHOWERS IS LIFTING GRADUALLY
NORTHWARD ACROSS CENTRAL IL DURING THE NIGHT AND WAS UP TO PEORIA.
THIS IS ASSOCIATED WITH A BAND OF ISENTROPIC LIFT AND WAA WHICH
MODELS WEAKEN THIS AS IT LIFTS NORTH OF CENTRAL IL BY 12Z/7 AM.
08Z/3 AM SURFACE MAP SHOWS 1007 MB LOW PRESSURE OVER JAMES BAY
CANADA WITH A COLD FRONT EXTENDING ACROSS SE IA/WI AND NORTHERN KS
TO 1010 MB LOW PRESSURE OVER SE CO. 1027 MB HIGH PRESSURE WAS OVER
MTS AND WESTERN DAKOTAS AND RIDGING SE INTO THE OHIO VALLEY. ALOFT
IL IN A ZONAL/PROGRESSIVE UPPER LEVEL FLOW WITH UPPER LEVEL RIDGE
OVER THE SOUTHERN STATES AND BROAD UPPER LEVEL TROF OVER THE
NORTHERN STATES. DECENT SHORT WAVE WAS OVER THE NORTHERN AND
CENTRAL PLAINS WITH CONVECTION OVER NORTHERN KS ALONG THE FRONT.

MODELS SHOW A SHARPENING COLD FRONT MOVING SE INTO CENTRAL IL
TODAY WITH INCREASING BAROCLINIC ZONE OVER THE STATE. RAIN TO
DEVELOP FROM THE IL RIVER VALLEY NW BY AFTERNOON WHERE CATEGORICAL
POPS AND MUCH COOLER HIGHS IN THE 60S DUE TO CLOUDS AND RAIN.
PARTLY SUNNY SKIES IN SE IL WITH WARM HIGHS IN THE LOW TO MID 80S
WITH SCATTERED CONVECTION DEVELOPING IN THE AFTERNOON AS COLD
FRONT APPROACHES.

SPC HAS SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND INTO MID
EVENING SOUTH OF PEORIA. PER SPC...BOUNDARY LAYER DEWPOINTS IN THE
LOWER 60S COMBINED WITH DIABATIC HEATING ARE EXPECTED TO
CONTRIBUTE TO A MODERATELY UNSTABLE AIR MASS THIS AFTERNOON WITH
MLCAPES OF 1000-2000 J/KG AHEAD OF SURFACE FRONT OVER WEST CENTRAL
AND SW IL. HEIGHT FALLS ATTENDANT TO UPPER TROUGH IN CONCERT WITH
FRONTAL CONVERGENCE WILL SERVE TO FOCUS VIGOROUS...DIURNAL
THUNDERSTORMS DEVELOPMENT WITHIN A KINEMATIC ENVIRONMENT
CHARACTERIZED BY 35 TO 45 KT OF DEEP LAYER SHEAR. A CORRIDOR OF
STRONGER LOW LEVEL SHEAR WILL RESIDE ALONG SURFACE LOW TRACK WHERE
POTENTIAL WILL EXIST FOR SUPERCELLS CAPABLE OF A TORNADO WHERE 5%
RISK SW OF HAVANA AND SPRINGFIELD THIS AFTERNOON. LARGE HAIL AND
DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS WITH ANY OF THE
MORE ORGANIZED MULTI CLUSTER THUNDERSTORMS THAT DEVELOP DURING
THE AFTERNOON AND INTO MID EVENING.

LIKELY CHANCES OF CONVECTION TONIGHT ESPECIALLY THIS EVENING WHEN
HAVING CATEGORICAL POPS NORTH. SURFACE LOW RACES ENE ACROSS THE
SOUTHERN GREAT LAKES THIS EVENING WITH COLD FRONT PUSHING SE TO THE
OHIO RIVER BY OVERNIGHT. CONVECTION CHANCES TO DIMINISH FROM NW TO
SE AFTER MIDNIGHT. HIGH PRESSURE OVER MT AND WESTERN DAKOTAS
BUILDS INTO THE MIDWEST BY IL TUE BRINGING MOSTLY SUNNY SKIES WITH
HIGHS IN THE UPPER 60S CENTRAL IL AND LOWER 70S SE IL. HIGH
PRESSURE RIDGE EXTENDING FROM IL TO LOWER MI TUE NIGHT WITH CLEAR
SKIES AND LIGHT TO CALM WINDS AND WILL BE THE COOLEST NIGHT WITH
LOWS IN THE MID TO UPPER 40S. HIGH PRESSURE DRIFTS OVER THE
EASTERN GREAT LAKES WED AND RIDGING BACK INTO IL TO KEEP IT DRY
WITH PARTLY TO MOSTLY SUNNY SKIES. GETTING A RETURN SE FLOW WITH
MILDER HIGHS IN THE MID 70S SE IL AND UPPER 70S TO NEAR 80F SE IL.
HIGH PRESSURE OVER NEW ENGLAND WED NIGHT AND STILL RIDGING BACK
INTO IL AND KEEPING IT DRY. NOT QUITE A COOL WITH SE WINDS AND
LOWS IN THE LOW TO MID 50S.

LONG TERM...THURSDAY THROUGH MONDAY.

2ND UPPER LEVEL TROF DIGGING INTO THE PLAINS THU TO DRIVE A COLD
FRONT SE INTO IL THU NIGHT/FRI. THINK GFS IS SUFFERING FROM
CONVECTIVE FEEDBACK WTIH HEAVY PATCHES OF QPF OVER IL BY THU
AFTERNOON. UPPER LEVEL RIDGE OVER THE EASTERN U.S. SHOULD KEEP
EASTERN IL DRY YET ON THU WITH CHANCES OF CONVECTION WEST OF I-57
THU ESPECIALLY THU AFTERNOON. GETTING WARMER AND A BIT MORE HUMID
WITH HIGHS IN UPPER 70S AND LOWER 80S IWTH LAWRENCEVILLE NEAR 85F.
BEST CHANCES OF CONVECTION APPEARS TO BE THU NIGHT AND FRI AS COLD
FRONT MOVES SE THROUGH IL...WITH DIMINISHING CHANCES FROM THE NW
DURING THE DAY FRI. ANOTHER WX SYSTEM MOVES INTO THE MIDWEST SAT
RETURNING A CHANCE OF CONVECTION. HURRICANE IKE WITH WINDS OF 120
MPH ALONG THE NORTH COAST OF EASTERN CUBA TO MOVE WNW ACROSS CUBA
AND EMERGE OVER THE CENTRAL GULF DURING MID WEEK HEADING TOWARD
LA/TX BORDER LATE SAT. GFS AND ECMWF TURN IKE NE ACROSS THE OH
VALLEY SUNDAY NIGHT AND MON WITH ECMWF FURTHER WEST TRACK BRINGING
HEAVY QPF EAST OF I-55 WHILE GFS KEEPS QPF EAST/SE OF IL.

HUETTL

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 8, 11:29 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1129 AM CDT MON SEP 8 2008

ILZ027>031-036>038-040>043-047-048-091100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD-
1129 AM CDT MON SEP 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE
AFTERNOON AND EVENING. A FEW OF THE STORMS COULD POTENTIALLY
PRODUCE SMALL HAIL AND GUSTY WINDS...HOWEVER SEVERE WEATHER IS NOT
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SECOND COLD FRONT WILL MOVE INTO THE REGION LATER THIS
WEEK...BRINGING ANOTHER CHANCE FOR THUNDERSTORMS THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-049>057-061>063-066>068-071>073-091100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MORGAN-MOULTRIE-PIATT-
RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION-
1129 AM CDT MON SEP 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF A
COLD FRONT THIS AFTERNOON ACROSS PARTS OF CENTRAL AND SOUTHEAST
ILLINOIS. SOME OF THE STORMS COULD BECOME SEVERE DURING THE LATE
AFTERNOON AND EVENING...PARTICULARLY ALONG AND SOUTH OF I-72. LARGE
HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS FROM THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SECOND COLD FRONT WILL MOVE INTO THE REGION LATER THIS
WEEK...BRINGING ANOTHER CHANCE FOR THUNDERSTORMS THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS
EVENING...PRIMARILY BETWEEN 3 PM AND 9 PM.

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 1:48 PM CDTSevere Thunderstorm WarningILXColes, Douglas, Moultrie42 min
Sep 8, 2:34 PM CDTSevere Thunderstorm WarningILXEdgar56 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.